MAUDE Adverse Event Report: BAXTER HEALTHCARE - OPELIKA REVACLEAR MAX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE - OPELIKA REVACLEAR MAX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 110634
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
A nurse reported particulate matter inside a revaclear max dialyzer.The customer reported that the particle was found on the inside of the top end of the dialyzer.This was noticed before use on patient.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Visual inspection revealed particulate matter under the header of the device.The particle was found to be adhered to the header/housing material.Microscopic inspection of the particle revealed a mass of brown fibers approximately 2.0mm in length.Fourier transform infrared spectroscopy (ftir) revealed that the particulate matter was consistent with cellulosic material.Polarized light microscopy was used to inspect the brown fibers.The fibers exhibited poor extinction in limited portions and no extinction in the remainder of the fiber.This is consistent with paper fibers.The particulate matter was identified to be a mass of paper fibers, possibly from a cardboard source.The reported condition was verified.The cause of the condition was determined to be a manufacturing issue.A nonconformance has been opened to address this issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
REVACLEAR MAX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE - OPELIKA
opelika AL
MDR Report Key7355457
Report Number3006552611-2018-00002
Device Sequence Number10907884
Product Code KDI
UDI-Device Identifier07332414101701
UDI-Public(01)07332414101701
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Catalogue Number110634
Device Lot NumberC417227701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.